MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20041E
Medical Device Problem Codes Complete Blockage (1094); Restricted Flow rate (1248)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Investigation summary: two 20041e samples were received without packaging, however the lot number was indicated as 21085733.A connecting 10ml angel flush syringe was also received to assist the investigation.Functional testing involved flushing fluid through the received products using the 10ml angel flush syringe; no occlusions or flow restrictions were observed during testing of the returned samples, and the piston of the smartsite opened upon connection to the syringe for all samples tested.A raised ridge was visible around edge of the tip of the male luer of the returned angel syringe, such features have shown to contribute to smartsite incompatibility during previous investigations.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21085733 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects that could have contributed to the customer¿s experience.However previous similar reports for occlusions have been related to features on the surface of the male luer of the connecting products.These features include flash or a raised edge to the tip of the male luer which have previously been shown to intermittently lead to restricted flow due to them pinching the blue piston of the smartsite® and not allowing it to open.This can sometimes be resolved by disconnecting and reattaching the same luer connection which may reposition the luer against the piston and improve the flow, or alternatively by changing the connecting male luer.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 20041e set in the past 12 months.
 
Event or Problem Description
It was reported when using the bd smartsite¿ extension sets, the device experienced an occlusion.This event occurred two times.The following information was provided by the initial reporter.The customer stated: connector occlusion.

Brand Name
BD SMARTSITE¿ EXTENSION SETS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13048337
Report Number9616066-2021-52623
Device Sequence Number14431445
Product Code FPA
UDI-Device Identifier07613203011914
UDI-Public07613203011914
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/24/2024
Device Catalogue Number20041E
Device Lot Number21085733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2021
Initial Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown